Alert archive / California / Flash Flood Warnings in 2024

Flash Flood Warning 21, NWS Los Angeles, CA

March 6, 2024Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 6, 2024, 5:35 PM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2024, 5:35 PM PST (01:35 UTC)
Expired
Mar 6, 2024, 8:19 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Los Angeles radar (KVTX), 66 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Edwards AFB, CA (KEDW), launched 00:00Z, 1.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Edwards AFB, CA at 00:00Z on 2024-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Edwards AFB, CA at 00:00Z on 2024-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WGUS56 KLOX 070135
FFWLOX
CAC037-070600-
/O.NEW.KLOX.FF.W.0021.240307T0135Z-240307T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Los Angeles/Oxnard CA
535 PM PST Wed Mar 6 2024

The National Weather Service in Los Angeles/Oxnard has issued a

* Flash Flood Warning for...
  Southwestern Los Angeles County in southwestern California...

* Until 1000 PM PST.

* At 535 PM PST, Doppler radar indicated heavy showers spreading 
  across the warned area. Flash flooding and landslides are ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding and landslides caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas. Landslides
           possible.

* Some locations that will experience flash flooding include...
  Malibu, Encino, Santa Monica, Van Nuys, Beverly Hills, Woodland 
  Hills, Venice, North Hollywood, Culver City, Hollywood, Universal 
  City, Burbank, Griffith Park, Downtown Los Angeles, Agoura Hills, 
  Interstate 405 through the Sepulveda Pass, Brentwood and Bel Air.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3416 11877 3418 11853 3420 11845 3428 11842
      3429 11836 3421 11821 3401 11828 3399 11840
      3399 11884 3409 11883

FLASH FLOOD...RADAR INDICATED

$$

Cohen/Munroe
2 follow-up statements
071 
WGUS76 KLOX 070228
FFSLOX

Flash Flood Statement
National Weather Service Los Angeles/Oxnard CA
628 PM PST Wed Mar 6 2024

CAC037-070600-
/O.CON.KLOX.FF.W.0021.000000T0000Z-240307T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles CA-
628 PM PST Wed Mar 6 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS 
EVENING FOR SOUTHWESTERN LOS ANGELES COUNTY...

At 628 PM PST, Doppler radar indicated moderate to heavy showers 
continuing to move across the warned area. Between 0.5 and 1 inch of 
rain has fallen. Additional rainfall amounts of 0.5 to 1 inch are 
possible in the warned area. Flash flooding and landslides are 
ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas. Landslides are possible.

Some locations that will experience flash flooding include...
  Malibu, Encino, Santa Monica, Van Nuys, Beverly Hills, Woodland 
  Hills, Venice, North Hollywood, Culver City, Hollywood, Universal 
  City, Burbank, Griffith Park, Downtown Los Angeles, Agoura Hills, 
  Interstate 405 through the Sepulveda Pass, Brentwood and Bel Air.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

A Flash Flood Warning means that flooding and landslides are 
imminent or occurring. Residents should take immediate precautions 
to protect life and property.

&&

LAT...LON 3416 11877 3418 11853 3420 11845 3428 11842
      3429 11836 3421 11821 3401 11828 3399 11840
      3399 11884 3409 11883

FLASH FLOOD...RADAR INDICATED

$$

Cohen
701 
WGUS76 KLOX 070419
FFSLOX

Flash Flood Statement
National Weather Service Los Angeles/Oxnard CA
819 PM PST Wed Mar 6 2024

CAC037-070429-
/O.CAN.KLOX.FF.W.0021.000000T0000Z-240307T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Angeles CA-
819 PM PST Wed Mar 6 2024

...FLASH FLOOD WARNING CANCELLED FOR SOUTHWESTERN LOS ANGELES 
COUNTY...

The heavy rain has transitioned to light showers decreasing the 
severity of the flood threat. Please continue to heed remaining road 
closures. Keep in mind that landslides may occur many hours after 
the rain has ended.

A flood advisory remains in effect for the area.

&&

LAT...LON 3416 11877 3418 11853 3420 11845 3428 11842
      3429 11836 3421 11821 3401 11828 3399 11840
      3399 11884 3409 11883

$$

Lund/Rorke/Phillips/Wofford

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 6, 5:31 PM PST, 4 minutes earlier.

Area forecast discussion, Mar 6, 5:31 PM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
531 PM PST Wed Mar 6 2024

.SYNOPSIS...06/159 PM.

A storm will move into the region today, generating light to
moderate showers, mountain snow and isolated thunderstorms.
There will be some lingering mountain showers Thursday morning.
Gusty north to northeast winds can be expected on Thursday
and Friday. Dry and warmer conditions will develop Friday
through the weekend.

&&

.SHORT TERM (TDY-SAT)...06/159 PM.

Overall, 12Z models in good synoptic agreement through the short
term period. At upper levels, tightly-wound low, west of Point
Conception, will move southeast across the area tonight. In the
wake of the low passage, a ridge will build over the area into
Saturday. Near the surface, weak onshore flow will prevail through
Thursday with weak diurnal flow Friday and Saturday.

RAIN...
With the track of the upper low, widespread showers will continue
across the area through this evening, then the shower threat will
mainly be confined to the north slopes late tonight and Thursday
morning. Given the showery nature of the rain, totals will be
somewhat variable, but most areas can expect between 0.33 and 1.00
inch of rain. Locally higher amounts will definitely be possible
with any convective activity/training echoes as well as across
south-facing slopes.

Rain rates are generally expected to be less than 0.50 inches
per hour. However, with the favorable convective element, locally
higher rates up to around 1.00 inch per hour will be possible
with thunderstorms or training echoes, especially from southern
Santa Barbara county southward. So, there will be the potential
for some isolated flash flooding issues (significant urban
flooding, mud and rock across roadways, etc.) through this
evening.

THUNDERSTORMS...
As alluded to above, the convective environment through this
evening be conducive to thunderstorm activity. 500 MB temperatures
around -25 degrees Celsius and CAPE values are in the 200-400
J/KG range. So, there will be a chance of thunderstorms just about
anywhere through this evening, but the highest threat will be from
southern Santa Barbara county southward. Heavy rain, gusty outflow
winds, small hail will be the main threats. Given the expected
low-topped character of thunderstorm development today, there may
not be much lightning activity.

Also, there will continue to be a threat of waterspouts, and even
brief and weak tornadoes, through this evening. Already today,
several storms over the coastal waters have exhibited rotation,
indicating the atmosphere potential. So, everyone should be alert
for the possibility, albeit low (around 5%), of brief tornadoes
through this evening.

SNOW...
Snow levels look to remain in the 5000-5500 foot range through
tonight. However with any convective activity, snow levels could
locally drop to around 4500 feet. So, given the expected rainfall
totals, some significant snowfall will be likely across the
mountains. Current thinking of 4-8" above 6500 feet, 2-5" between
5500 and 6500 feet, and dusting to 2" between 4500 and 5500 feet
still look good. Therefore, the WINTER WEATHER ADVISORY will
remain in effect through tonight for mountains of Santa Barbara,
Ventura and LA counties.

WIND...
In the wake of the upper low passage, gusty northerly winds will
develop late tonight through Thursday night. There is a decent
chance of advisory-level north winds across the Interstate 5
Corridor as well as the Santa Ynez Range. Wind Advisories may be
needed later Thursday through Thursday night.

On Friday, the winds will shift to the northeast, impacting
Ventura and LA counties. At this time, there is a chance that
advisories will be needed for the usual Santa Ana-prone spots in
Ventura/LA counties.

TEMPERATURES...
For Thursday, cool conditions will persist with temperatures in
the upper 50s and 60s. For Friday and Saturday, the offshore
surface gradients in the morning hours and increasing H5 heights
and thicknesses, a warming trend is expected. Coastal and coastal
valley temperatures will climb into the mid 60s to lower 70s with
widespread 60s across interior sections.

.LONG TERM (SUN-WED)...06/159 PM.

For the extended period, models continue to exhibit decent
synoptic agreement. Main features of note will be a couple of
upper level troughs that move across the West Coast. Surface
gradients are expected to weakly onshore to the east and weakly
offshore from the north.

Forecast-wise, do not anticipate anything too significant through
the period. For Sunday through Tuesday, deterministic models
indicate the potential for some grazing shots of light rain.
However, ensemble solutions indicate only a few members with any
measurable precipitation. So, will keep the forecast dry for now
which matches up well with the NBM POPs. So for the Sunday through
Tuesday time frame, will expect partly cloudy skies with the
potential for some night/morning stratus and fog for coastal and
coastal valley sites with afternoon high temperatures generally in
the 60s.

On Wednesday, the upper level ridge becomes more pronounced off
the CA coast. The area will be under a good northerly flow
throughout the atmosphere, so there could be some gusty northerly
winds across the area. Afternoon temperatures on Wednesday will be
a bit warmer, climbing into the lower to mid 70s in many areas
west of the mountains.

&&

.AVIATION...07/0127Z.

At 0014Z at KLAX, there was no marine layer and no thermal
inversion.

Low confidence in the current forecast, as cigs and vsby will
vary with rain, with MVFR cigs generally, lowering to IFR at
times. Timing of rain could be off by up to 2 hours. Through
04Z-06Z there is a 20% chance of thunderstorms, with the best
chances for coastal areas and south facing slopes of Santa
Barbara, Ventura, and Los Angeles counties. There is a moderate
chance of moderate wind shear and turbulence until 03Z at all
terminals.

KLAX....Low confidence in TAF, as cigs and vsby will vary with
rain. Through 10Z Thursday, cigs will generally be MVFR, with
lower possible during rain. South to east winds around 10 kt are
possible through 11Z, then winds will shift to the west. There is
20 percent chance of thunderstorms until 06Z Thur.

KBUR...Low confidence in TAF, as cigs and vsby will vary with
rain. MVFR/IFR conditions will be common, with lower possible
during rain. Southerly cross winds greater than 8 knots are
possible until 06Z. There is 20 percent chance of thunderstorms
until 06Z Thur.

&&

.MARINE...06/249 PM.

Moderate confidence in the current forecast. Thunderstorms are
occuring over the coastal water and there will continue to be a
20% chance through late this evening. Thunderstorms may be
capable of producing locally gale force winds and rough seas,
dangerous lightning, heavy rainfall with reduced visibility, and
waterspouts.

For the waters from southwest through northwest of the Channel
Islands and the nearshore waters along the Central Coast, Small
Craft Advisory (SCA) level southeast winds should last through
this afternoon, before strengthening shifting to the northwest
this evening. There may be several hours of calmer conditions
while the winds are shifting. Tonight into Thursday seas will
build across this area to SCA levels. There is a 80-100 percent
chance of widespread SCA conditions by early Thursday morning
across this area then continuing through at least late Thursday
night. Between Thursday afternoon and evening, there is a 60-80
percent chance Gale Force winds for the outer waters. Another
period of SCA conditions is possible over the weekend.

Inside the southern California bight, southerly winds will be
Small Craft Advisory (SCA) level into this evening at least. There
will be a period of calmer conditions while winds shift direction
late tonight. Short- period hazardous seas could develop across
this area between late tonight and Thursday morning, then there
is a 50-70 percent chance of widespread SCA conditions developing
between between Thursday morning and Thursday evening across this
area. The highest chances will be for the western portion of the
Santa Barbara Channel, while the lowest chances will be for the
far southeast portion near Dana Point. There is a 30-50 percent
chance of Gale Force winds over the eastern Santa Barbara Channel
on Thursday afternoon and evening. Another period of SCA
conditions is possible over the weekend.

&&

.BEACHES...06/250 PM.

A developing westerly swell across the coastal waters with a storm
system will bring marginally high surf to the beaches early
Thursday morning and early Friday morning. There is a low-to-
moderate (30-40 percent) chance that surf could remain below
criteria through this period. The highest chance of high surf will
be for west and northwest facing beaches along the Central Coast.
Surf will subside through Friday, then there is a higher chance
of high surf between late Saturday and late Monday.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect from 6 AM Thursday to 8 AM PST
      Friday for zones 87-340-346-349-350-354-362-366. (See LAXCFWLOX).
     Winter Weather Advisory in effect until 6 AM PST Thursday for
      zones 353-376>380. (See LAXWSWLOX).
PZ...Small Craft Advisory in effect until 3 AM PST Friday for
      zones 645-650. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 AM to 9 PM PST Thursday
      for zone 655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 3 PM PST Thursday for
      zones 670-673. (See LAXMWWLOX).
     Gale Watch in effect from Thursday afternoon through Thursday
      evening for zones 670-673-676. (See LAXMWWLOX).
     Small Craft Advisory in effect from 9 PM this evening to 3 PM
      PST Thursday for zone 676. (See LAXMWWLOX).

&&

PUBLIC...Thompson
AVIATION...Phillips
MARINE...Hall/Schoenfeld
BEACHES...Hall/RS
SYNOPSIS...RAT

weather.gov/losangeles

Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=lox

In the hours before

Special weather statement, Mar 6, 2:01 PM PST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service OXNARD CA
201 PM PST Wed Mar 6 2024

CAZ340>342-346-062230-
Santa Barbara County Central Coast Beaches CA-
San Luis Obispo County Inland Central Coast CA-
Santa Lucia Mountains CA-San Luis Obispo County Beaches CA-
201 PM PST Wed Mar 6 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SANTA BARBARA AND
SOUTHWESTERN SAN LUIS OBISPO COUNTIES THROUGH 230 PM PST...

At 159 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Pismo Beach to near Nipomo.
Movement was north at 5 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
         rain. Doppler radar indicated weak rotation with these
         storms. While not immediately likely, there is a small
         chance for a weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Arroyo Grande...
Nipomo...
Grover Beach...
and Oceano.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3502 12064 3511 12063 3511 12048 3501 12051
      3497 12055 3498 12057 3497 12058 3497 12065
TIME...MOT...LOC 2159Z 200DEG 5KT 3499 12063 3500 12054

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Cohen
Special weather statement, Mar 6, 2:53 PM PST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service OXNARD CA
253 PM PST Wed Mar 6 2024

CAZ346-349-062330-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Southwestern Coast CA-
253 PM PST Wed Mar 6 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SANTA BARBARA COUNTY
THROUGH 330 PM PST...

At 251 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles west of Vandenberg Space Force Base to
10 miles northwest of Point Conception. Movement was northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
         rain. Dopper idicated weak rotation with these storms.
         While immediately likely, there is a small chance for a
         weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

These storms will remain over mainly rural areas of western Santa
Barbara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 12061 3469 12061 3469 12059 3470 12060
      3472 12061 3471 12058 3460 12053 3456 12058
      3455 12062 3457 12064 3460 12064
TIME...MOT...LOC 2251Z 225DEG 7KT 3470 12071 3452 12064

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lund/Cohen
Special weather statement, Mar 6, 3:01 PM PST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service OXNARD CA
301 PM PST Wed Mar 6 2024

CAZ347-062345-
Santa Barbara County Inland Central Coast CA-
301 PM PST Wed Mar 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SANTA BARBARA
COUNTY THROUGH 345 PM PST...

At 300 PM PST, Doppler radar was tracking a strong thunderstorm near
Orcutt and Santa Maria, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
         Doppler radar indicated weak rotation with this storm.
         While not immediately likely, there is a small chance for a
         weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Santa Maria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3486 12048 3486 12052 3495 12054 3495 12044
TIME...MOT...LOC 2300Z 194DEG 7KT 3489 12049

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lund
Special weather statement, Mar 6, 3:25 PM PST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service OXNARD CA
325 PM PST Wed Mar 6 2024

CAZ346-347-070015-
Santa Barbara County Central Coast Beaches CA-
Santa Barbara County Inland Central Coast CA-
325 PM PST Wed Mar 6 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SANTA BARBARA COUNTY
THROUGH 415 PM PST...

At 324 PM PST, Doppler radar was tracking a strong thunderstorm near
Vandenberg Space Force Base and Lompoc, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
         Doppler radar indicated weak rotation with this storm.
         While not immediately likely, there is a small chance for a
         weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Vandenberg Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3469 12059 3470 12060 3472 12060 3478 12058
      3475 12049 3464 12054 3467 12061 3469 12061
TIME...MOT...LOC 2324Z 198DEG 8KT 3470 12057

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lund
Special weather statement, Mar 6, 4:11 PM PST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service OXNARD CA
411 PM PST Wed Mar 6 2024

CAZ354-355-070100-
Ventura County Beaches CA-Ventura County Inland Coast CA-
411 PM PST Wed Mar 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL VENTURA COUNTY
THROUGH 500 PM PST...

At 409 PM PST, Doppler radar was tracking a line of strong showers
and thunderstorms near Point Mugu, or 11 miles south of Oxnard,
moving north at 20 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
         Doppler radar indicated weak rotation with this storm.
         While not immediately likely, there is a small chance for a
         weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oxnard...
Port Hueneme...
and Naval Base Ventura County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3414 11918 3414 11921 3422 11920 3418 11907
      3410 11908 3411 11909 3410 11912
TIME...MOT...LOC 0009Z 189DEG 16KT 3404 11915

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lund/Cohen
Special weather statement, Mar 6, 5:03 PM PST, 32 minutes before
Special Weather Statement
National Weather Service OXNARD CA
503 PM PST Wed Mar 6 2024

CAZ354-355-369-374-070145-
Ventura County Beaches CA-Southeastern Ventura County Valleys CA-
Ventura County Inland Coast CA-
Western Santa Monica Mountains Recreational Area CA-
503 PM PST Wed Mar 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL VENTURA COUNTY
THROUGH 545 PM PST...

At 501 PM PST, Doppler radar was tracking a strong thunderstorm over
Point Mugu, or 8 miles southeast of Oxnard, moving north at 10 mph.

HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
         Doppler radar indicated weak rotation with this storm.
         While not immediately likely, there is a small chance for a
         weak tornado.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Point Mugu State Park...
and Naval Base Ventura County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3410 11908 3411 11909 3410 11910 3410 11913
      3419 11912 3418 11901 3408 11902
TIME...MOT...LOC 0101Z 183DEG 10KT 3411 11909

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Lund

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:11 PM PSTSpecial Weather StatementLOXVentura49 min
Mar 6, 5:03 PM PSTSpecial Weather StatementLOXVentura42 min
Mar 6, 8:02 PM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura118 min
Mar 7, 9:52 AM PSTWinter Weather AdvisoryLOXLos Angeles, Ventura10 hr
Mar 7, 12:58 PM PSTWind AdvisoryLOXSanta Barbara, Ventura14 hr
Mar 7, 3:17 PM PSTSpecial Weather StatementLOXVentura43 min
Mar 7, 3:22 PM PSTSpecial Weather StatementLOXSanta Barbara38 min
Mar 7, 3:27 PM PSTSpecial Weather StatementLOXLos Angeles48 min
Mar 7, 3:31 PM PSTSpecial Weather StatementLOXLos Angeles44 min
Mar 7, 3:33 PM PSTSevere Thunderstorm WarningLOXLos Angeles42 min
Mar 7, 3:48 PM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura3 hr
Mar 7, 3:52 PM PSTSpecial Weather StatementLOXLos Angeles23 min
Mar 7, 3:53 PM PSTSpecial Weather StatementLOXLos Angeles37 min
Mar 7, 3:57 PM PSTSpecial Weather StatementLOXSanta Barbara33 min
Mar 7, 3:59 PM PSTSpecial Weather StatementLOXVentura46 min

Nearby

Flash Flood Warnings in California, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.